MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531-G-309-E
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported "my knee never fully worked after the surgery and the implant became loose , my knee would bend all the way backwards , i¿ve fallen a few times and so much pain.I also have to get knee replacement to replace the implant and currently wearing a brace.Did therapy at home and with therapist.Scheduled surgery in march to replace the original implant.".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon cr fem comp #3 l-cem; cat# 5510f301 ; lot# pna3r.Tri ts baseplate size 3; cat# 5521-b-300 ; lot# idl9yb.Simplex hv with gentamicin us 1 pack; cat # 6195-1-001; lot# 145bb909gc.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: no radiographs or preoperative or postoperative medical records were provided for review.Very little information was provided for review outside of the patient complaint and an operative report.The patient appears to have undergone a mako total knee arthroplasty with triathlon cemented knee components.Again, no postoperative records were provided but the patient complains of knee instability and requirement for revision arthroplasty.Event confirmation: the events cannot be confirmed without additional medical information.Root cause: a root cause cannot be ascertained as there is a paucity of medical records to support the complaints and the complaints cannot be confirmed." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain due to loosening of triathlon components.A review of the provided medical records by a clinical consultant indicated: "no radiographs or preoperative or postoperative medical records were provided for review.Very little information was provided for review outside of the patient complaint and an operative report.The patient appears to have undergone a mako total knee arthroplasty with triathlon cemented knee components.Again, no postoperative records were provided but the patient complains of knee instability and requirement for revision arthroplasty." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT NO 3 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key18812915
Report Number0002249697-2024-00318
Device Sequence Number8170044
Product Code MBH
UDI-Device Identifier07613327336955
UDI-Public07613327336955
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number5531-G-309-E
Device Lot Number11888R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age65 YR
Patient SexFemale
Patient Weight91 KG